Funnel Cloud, Umatilla
- When
- April 16, 2:43 PM PST
- Where
- Umatilla County, 2.29 mi SSW of Pendleton
- Reported by
- Public
- Coordinates
- 45.640, -118.820
Public reported a shaft of rotation along with a wall cloud in a thunderstorm.
Daytime heating and an unstable atmosphere produced showers and thunderstorms across northeast Oregon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Daytime heating and an unstable atmosphere produced showers and thunderstorms across northeast Oregon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 16, 1:19 PM PST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 219 PM PDT SAT APR 16 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY...A ZONAL WESTERLY FLOW WILL CONTINUE TO IMPACT THE REGION THROUGH THE SHORT TERM. A SURGE OF MOISTURE MOVING THROUGH THE FLOW IS PUSHING INTO OREGON AT THIS TIME AND WILL SPILL OVER THE CASCADES BRINGING SHOWERS TO EASTERN OREGON EARLY TONIGHT THEN DECREASE AFTER MIDNIGHT. THIS MOISTURE WILL HAVE VERY LITTLE IMPACT NORTH OF THE OREGON BORDER WHERE SKIES WILL REMAIN PARTLY CLOUDY TO MOSTLY CLEAR. MOST OF THE MOISTURE WILL REMAIN SOUTH AND EAST OF THE FORECAST AREA ON SUNDAY WITH JUST A CHANCE OF SHOWERS OVER CENTRAL OREGON. THEN A SMALL AND FAST MOVING SYSTEM WILL DROP SOUTHEAST FROM BRITISH COLUMBIA ON MONDAY. THIS WILL BRING A LITTLE BIT OF INSTABILITY TO THE NORTH AND EASTERN PORTIONS OF THE FORECAST AREA RESULTING IN SOME CONVECTIVE SHOWERS BY MONDAY AFTERNOON AND EVENING. CONVECTION WILL DECREASE AFTER SUNSET MONDAY BUT A LITTLE LINGERING INSTABILITY WILL ONCE AGAIN PRODUCE SOME SHOWERS OVER THE EASTERN MOUNTAINS TUESDAY AFTERNOON. REST OF THE FORECAST AREA WILL REMAIN FAIRLY DRY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT...A ZONAL WESTERLY FLOW WILL BE OVER THE PACIFIC NORTHWEST ON TUESDAY NIGHT FOR A DRY AND COOL NIGHT. MODELS DISAGREE AS TO THE TIMING BUT A WEAK UPPER LOW OUT OF THE GULF OF ALASKA WILL DRAG A FRONT THROUGH THE AREA EITHER WEDNESDAY OR WEDNESDAY NIGHT. HAVE GIVEN THE MOUNTAINS A CHANCE OF SNOW AND RAIN SHOWERS WITH A SLIGHT CHANCE OF RAIN SHOWERS IN THE BLUE MOUNTAIN FOOTHILLS WHILE THE COLUMBIA BASIN IS MAINLY DRY. A FEW SHOWERS WILL LINGER IN THE EASTERN MOUNTAINS ON THURSDAY. MODEST RIDGING WILL BE IN PLACE OVER THE AREA FROM THURSDAY THROUGH FRIDAY NIGHT SO FAIR AND DRY WEATHER IS EXPECTED THEN. BOTH THE GFS AND ECMWF BRING IN A FRONT SATURDAY AFTERNOON WITH SHOWERS INITIALLY IN THE CASCADES AND CENTRAL OREGON THEN SWEEPING NORTH AND EAST ACROSS THE AREA SATURDAY NIGHT. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL WITH HIGHS IN THE MID 50S TO LOWER 60S AND UPPER 40S TO MID 50S IN THE MOUNTAINS. LOWS WILL BE IN THE 30S IN THE COLUMBIA BASIN WITH 20S ELSEWHERE. PERRY && .AVIATION...00Z TAFS...SCATTERED TO BROKEN MID LEVEL CLOUDS WILL CONTINUE OVER THE AREA THROUGH 03Z. RAIN SHOWERS WILL CONTINUE OVER THE AREA EXCEPT IN THE COLUMBIA BASIN AFFECTING ALL TAF LOCATIONS EXCEPT KPSC AND KYKM THROUGH AN HOUR OR SO AFTER SUNDOWN. VFR CONDITIONS WILL BE PREVALENT BUT BRIEF MVFR CEILINGS WILL BE POSSIBLE WITH THE HEAVIER SHOWERS. SOME CLEARING WILL TAKE PLACE BETWEEN 03Z AND 08Z BUT THEN BROKEN CEILINGS WILL RETURN AT 3500 TO 6000 FEET AGL AND CONTINUE OVERNIGHT. AN EXCEPTION IS KRDM AND KBDN WHICH WILL HAVE LOW VFR/MVFR CEILINGS WITH OCCASIONAL SHOWERS THROUGH 21Z TOMORROW AFTERNOON. TOMORROW MORNING SKIES WILL BECOME SCATTERED IN THE NORTH AND REMAIN BROKEN IN THE SOUTH. SURFACE WINDS WILL BE AT 10 TO 20 KTS WITH GUSTS TO 35 KTS THIS AFTERNOON THEN DECREASE TO BELOW 15 KTS BY 02Z. AFTER 02Z...ALL TAF LOCATIONS WILL REMAIN BELOW 15 KTS THROUGH 00Z TOMORROW AFTERNOON EXCEPT KDLS WHICH WILL REACH 10 TO 20 KTS WITH GUSTS TO 25 KTS AFTER 20Z. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 38 56 32 53 / 50 10 10 20 ALW 42 57 34 55 / 30 10 10 20 PSC 40 61 32 59 / 10 10 0 20 YKM 33 56 28 56 / 10 0 0 20 HRI 38 60 32 58 / 20 10 10 20 ELN 33 52 30 53 / 10 0 0 20 RDM 36 57 25 50 / 60 20 20 10 LGD 39 54 32 48 / 60 20 10 20 GCD 39 56 32 46 / 70 20 20 10 DLS 38 58 34 56 / 20 10 0 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX SUNDAY : GREEN MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/83/83
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT SAT APR 16 2011 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 171200- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 500 AM PDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A STORM SYSTEM WILL BRING SHOWERS TO THE REGION TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A ZONAL FLOW WILL BRING PERIODS OF SHOWERS AND BREEZY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
The Pendleton radar (KPDT), 6 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 funnel cloud. Local standard time, as filed.
Public reported a shaft of rotation along with a wall cloud in a thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2011Every state in 2011This day in weather historyWarnings in Oregon, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292741.